Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 78, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 22, 2011, 2:51 PM EDT for Lee County, Florida. It was in force for 24 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2011, 2:51 PM EDT (18:51 UTC)
- Expired
- Jul 22, 2011, 3:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Lee County, FL
The radar
The Tampa radar (KTBW), 136 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 2:52 PM EDT | TSTM WND GST 60 | 6 Ne Estero, FL | THE ASOS AT THE REGIONAL SOUTHWEST INTERNATIONAL AIRPORT MEASURED A WIND GUST OF 52 KNOTS OR 60 MPH. |
| Jul 22, 2:58 PM EDT | TSTM WND GST 58 | 4 Ssw Fort Myers, FL | THE ASOS AT PAGE FIELD MEASURED A WIND GUST OF 50 KNOTS OR 58 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1919 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
224
WUUS52 KTBW 221851
SVRTBW
FLC071-221915-
/O.NEW.KTBW.SV.W.0078.110722T1851Z-110722T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
251 PM EDT FRI JUL 22 2011
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LEE COUNTY IN FLORIDA.
* UNTIL 315 PM EDT
* AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES EAST OF ESTERO...OR 9
MILES SOUTHWEST OF LEHIGH ACRES...AND MOVING NORTHWEST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ESTERO.
FORT MYERS VILLAS.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 123 AND 141.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 2658 8191 2659 8191 2659 8192 2662 8194
2663 8191 2661 8190 2664 8190 2673 8172
2648 8160 2639 8177
TIME...MOT...LOC 1851Z 151DEG 8KT 2652 8173
$$2 follow-up statements
655
WWUS52 KTBW 221859
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
259 PM EDT FRI JUL 22 2011
FLC071-221915-
/O.CON.KTBW.SV.W.0078.000000T0000Z-110722T1915Z/
LEE FL-
259 PM EDT FRI JUL 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR EASTERN LEE COUNTY...
AT 258 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR SOUTHWEST INTERNATIONAL AIRPORT...OR 8
MILES SOUTHWEST OF LEHIGH ACRES...MOVING NORTHWEST AT 10 MPH.
THIS STORM PRODUCED A WIND GUST OF 60 MPH AT FORT MYERS SOUTHWEST
INTERNATIONAL AIRPORT AT 252 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2658 8191 2659 8191 2659 8192 2662 8194
2663 8191 2661 8190 2664 8190 2673 8172
2648 8160 2639 8177
TIME...MOT...LOC 1856Z 151DEG 8KT 2653 8174
$$767
WWUS52 KTBW 221913
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
313 PM EDT FRI JUL 22 2011
FLC071-221924-
/O.EXP.KTBW.SV.W.0078.000000T0000Z-110722T1915Z/
LEE FL-
313 PM EDT FRI JUL 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LEE COUNTY WILL EXPIRE
AT 315 PM EDT...
ALTHOUGH THE STORM HAS WEAKENED BELOW SEVERE LIMITS IT WILL CONTINUE
TO PRODUCE STRONG GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL UNTIL IT
FULLY DISSIPATES.
LAT...LON 2658 8191 2659 8191 2659 8192 2662 8194
2663 8191 2661 8190 2664 8190 2673 8172
2648 8160 2639 8177
TIME...MOT...LOC 1914Z 151DEG 8KT 2656 8176
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 1:39 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 22, 1:39 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 139 PM EDT FRI JUL 22 2011 .SHORT TERM (TONIGHT-SUNDAY)... THE FORECAST FOR THE NEXT FEW DAYS WILL SHOW A DRYING AND WARMING TREND ACROSS THE AREA. 500 MB HIGH PRESSURE WILL STRENGTHEN OVER THE AREA BY SATURDAY AND THIS WILL BRING SUBSIDENCE ALOFT TO FAVOR DRYING AND WARMING THROUGH THE MID LEVELS. MOS TEMPERATURES RESPOND INTO THE MIDDLE 90S ACROSS THE INTERIOR AND THIS LOOKS REASONABLE. NIGHTTIME LOWS WILL STAY VERY WARM THROUGH THE PERIOD AS WELL WITH THE DECREASED RAIN CHANCES HELPING THINGS TO STAY WARMER. LOWS IN THE LOW 80S NEAR THE COAST AND MID 70S INLAND. RAIN CHANCES WILL REMAIN ONLY IN THE SCT/ISOLD CATEGORIES THIS WEEKEND WITH THE INCREASED SUBSIDENCE. DAILY SEABREEZES ARE EXPECTED BUT PWATS FALLING TO 1.5 INCHES OR LOWER ACROSS THE WEEKEND SHOULD LIMIT THE COVERAGE. SUNDAY WILL BE DRIER THAN SATURDAY AND AS CONSEQUENCE PROBABLY A LITTLE HOTTER. HEAT INDEX VALUES WILL EXCEED 105 ACROSS THE INTERIOR FOR SEVERAL HOURS DURING THE HOTTEST TIME OF DAY ON SATURDAY AND SUNDAY AFTERNOONS...DEPENDENT ON HOW MUCH THE LOW LEVEL MOISTURE MIXES OUT DURING THE AFTERNOON. .LONG TERM (SUNDAY NIGHT-THURSDAY)... THE WEEK WILL START OUT WITH MID/UPPER LEVEL RIDGING CENTERED OVER THE CENTRAL U.S. EXTENDING SOUTHEASTWARD TOWARD FLORIDA WITH A TROUGH JUST OFF THE U.S. EAST COAST. DURING MIDWEEK THE TROUGH WILL DRIFT EAST OUT INTO THE ATLANTIC OCEAN WITH A PIECE OF IT BEING PINCHED OFF AND DRIFTING WEST ACROSS THE GULF OF MEXICO AS THE RIDGE BUILDS BACK INTO THE EASTERN STATES. AT THE SURFACE...THE RIDGE AXIS WILL BE ACROSS SOUTH CENTRAL/SOUTH FLORIDA FOR THE FIRST HALF OF THE WEEK AS THE REMNANTS OF A COOL FRONT DRIFT INTO NORTH FLORIDA. ISOLATED TO SCATTERED CONVECTION IS EXPECTED EACH DAY WITH BEST CHANCES ACROSS THE NORTH CLOSEST TO THE APPROACHING REMNANT BOUNDARY AND OVER THE INTERIOR AND EAST SIDE OF THE FLORIDA PENINSULA THANKS TO THE OVERALL WEST TO SOUTHWEST FLOW ON THE NORTH SIDE OF THE LOW LEVEL RIDGE. THEN DURING THE SECOND HALF OF THE WEEK THE RIDGE AXIS WILL SHIFT BACK NORTH WITH A MORE TYPICAL EAST TO SOUTHEAST FLOW RETURNING LEADING TO SCATTERED MAINLY AFTERNOON AND EVENING CONVECTION ACROSS THE ENTIRE REGION. TEMPERATURES WILL BE NEAR TO A FEW DEGREES ABOVE NORMAL THROUGH THE PERIOD WITH DAYTIME HIGHS IN THE UPPER 80S COAST TO MID 90S INLAND AND OVERNIGHT LOWS MOSTLY IN THE 70S...EXCEPT LOWER 80S NEAR THE COAST EARLY IN THE WEEK THANKS TO THE WESTERLY FLOW OFF THE WARM GULF. && .AVIATION... COASTAL TSRAS INCREASING IN COVERAGE THIS AFTERNOON AND SLOWLY MOVING INLAND WITH ADDITIONAL +TSRAS NR TAF SITES THRU AROUND 20Z MOVING NORTHWARD THRU 00Z. IN AND NR +TSRA EXPECT AREAS OF MVFR AND BRIEF IFR CIGS AND VSBY AND WIND GUSTS AROUND 30KTS IN STRONGEST STORMS....OUTSIDE OF CONVECTION VFR CONDITIONS ARE EXPECTED. VFR CONDITIONS RETURN AREA WIDE TONIGHT. && .MARINE... HIGH PRESSURE WILL BUILD BACK ACROSS THE AREA THIS WEEKEND AND CONTINUE THE LIGHT WINDS AND LOW SEAS. WINDS TURN ONSHORE NEAR THE COAST IN THE AFTERNOON WITH THE SEA BREEZE DEVELOPING. && .FIRE WEATHER... NO FIRE WEATHER CONCERNS WITH THE HUMIDITY REMAINING HIGH THROUGH THE COMING WEEK. && .PRELIMINARY POINT TEMPS/POPS... TPA 79 94 80 94 / 30 30 20 30 FMY 76 93 77 94 / 30 40 20 30 GIF 75 95 76 96 / 30 40 20 30 SRQ 77 91 76 92 / 30 30 20 30 BKV 72 95 73 94 / 30 30 20 30 SPG 81 88 83 88 / 30 30 20 30 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...JOHNSON AVIATION...DAVIS LONG TERM...CLOSE
Hazardous weather outlook, Jul 22, 4:21 AM EDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 421 AM EDT FRI JUL 22 2011 FLZ039-042-043-048>052-055>057-060>062-065-222030- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 421 AM EDT FRI JUL 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ACROSS THE AREA. POTENTIAL HAZARDS INCLUDE DANGEROUS CLOUD TO GROUND LIGHTNING...STRONG GUSTY WINDS AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...THUNDERSTORM IMPACT... ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP EACH AFTERNOON THROUGH THE MIDDLE OF NEXT WEEK. MAIN HAZARDS WILL BE HEAVY RAINFALL...FREQUENT LIGHTNING AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. REYNES
In the hours before
Special weather statement, Jul 22, 2:06 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 206 PM EDT FRI JUL 22 2011 FLZ051-055-221845- MANATEE-HILLSBOROUGH- 206 PM EDT FRI JUL 22 2011 ...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN HILLSBOROUGH AND CENTRAL MANATEE COUNTIES... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES STRONG THUNDERSTORMS LOCATED NEAR LAKE MANATEE STATE PARK...OR 18 MILES EAST OF BRADENTON...MOVING NORTHWEST AT 10 MPH. THESE STORMS WILL AFFECT PARRISH...SUN CITY CENTER...AND RUSKIN ...UNTIL 245 PM EDT. GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 2763 8252 2775 8231 2746 8215 2739 8231 TIME...MOT...LOC 1805Z 148DEG 8KT 2749 8229
Special weather statement, Jul 22, 2:40 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
240 PM EDT FRI JUL 22 2011
FLZ065-221930-
LEE-
240 PM EDT FRI JUL 22 2011
...STRONG THUNDERSTORMS WILL AFFECT EASTERN LEE COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES STRONG THUNDERSTORMS
LOCATED 10 MILES SOUTHEAST OF SOUTHWEST INTERNATIONAL AIRPORT...OR 10
MILES NORTHEAST OF BONITA SPRINGS...MOVING NORTHWEST AT 5 MPH. THESE
STORMS WILL AFFECT LEHIGH ACRES...ESTERO...AND FORT MYERS...UNTIL
330 PM EDT.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 123 AND 141.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THESE STORMS MAY PRODUCE PEA
SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2666 8200 2670 8185 2673 8166 2646 8156
2643 8156 2642 8165 2634 8165 2631 8171
TIME...MOT...LOC 1840Z 152DEG 6KT 2643 8167Local storm report, Jul 22, 2:50 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
250 PM EDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND GST FORT MYERS AIRPORT 26.59N 81.86W
07/22/2011 M53 MPH LEE FL ASOS
A THUNDERSTORM PRODUCED A WIND GUST OF 53 MPH AT FORT
MYERS PAGE FIELD.
&&
JCMThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 2:06 PM EDT | Special Weather Statement | TBW | Manatee | 39 min |
| Jul 22, 2:40 PM EDT | Special Weather Statement | TBW | Lee | 50 min |
| Jul 22, 3:02 PM EDT | Special Weather Statement | TBW | Polk | 43 min |
| Jul 22, 3:03 PM EDT | Special Weather Statement | TBW | Hillsborough | 42 min |
| Jul 22, 3:08 PM EDT | Severe Thunderstorm Warning | TBW | Charlotte, Lee | 37 min |
| Jul 22, 3:27 PM EDT | Special Marine Warning | TBW | 63 min | |
| Jul 22, 3:32 PM EDT | Areal Flood Advisory | TBW | Lee | 58 min |
| Jul 22, 3:34 PM EDT | Special Weather Statement | TBW | Sumter | 41 min |
| Jul 22, 3:40 PM EDT | Special Weather Statement | TBW | DeSoto | 50 min |
| Jul 22, 3:50 PM EDT | Severe Thunderstorm Warning | TBW | DeSoto | 40 min |
| Jul 22, 4:15 PM EDT | Special Weather Statement | TBW | Polk | 45 min |
| Jul 22, 4:19 PM EDT | Severe Thunderstorm Warning | TBW | DeSoto, Hardee | 41 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.